MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE (VISIGLIDE); ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE (VISIGLIDE); ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number OL-XS35455M
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: no patient involvement.Explanted date: no patient involvement.Pma/510(k): exempt.Device manufacturer date - unknown due to unknown lot number.The actual sample was not returned to ashitaka factory for analysis.Since the lot number involved was unknown, the review of manufacturing records was performed in the following manner.Regarding the involved product, review of the manufacturing records for the past three years (april 2019 - march 2022) found no trouble or deviation in the manufacturing process that could lead to the peeling of coating.Regarding the involved product code ol-xs35455m, review of the manufacturing records for the past three years (april 2019 - march 2022) found another case in which the peeling of urethane coat and ptfe coat was reported.In this previous case, no anomaly was confirmed in the manufacturing record or the product-release judgement record, and the investigation result suggested that the damage was caused by a tensile and abrasion load applied to the product during the procedure, it was concluded not attributable to the manufacturing process.Regarding the involved product, review of the manufacturing records for the past three years (april 2019 - march 2022) found no trouble or deviation in the manufacturing process that could lead to the peeling of coating.With no actual sample available for analysis, the cause of occurrence could not be clarified.The factory is continuing diligence in maintaining the product quality through the following inspections: i) after processing the tip, 100% magnifying inspection is performed to confirm that there is no anomaly in the shape of the tip; ii) 100% visual inspection is performed during the product assembly process to confirm that there are no scratches or exposed wires; iii) before and after the ptfe coating process, sampling inspections are performed concerning the outer diameter and the abrasion resistance of the outer surface; iv) after the ptfe coating process, sampling inspections are performed concerning the slid ability and strength of coating to assure that no cracking or peeling will occur; v) before the packaging process, 100% visual inspection is performed to confirm there are no scratches; vi) during the shipping inspection process, sampling inspection is performed for the tensile strength of the tip and the outer diameter.(b)(4).
 
Event or Problem Description
The user facility reported that a small section of the g-240-3545s guide wire involved was stripped.This was found while loading it in the tome and before use.There was no patient involved.

Brand Name
SINGLE USE GUIDEWIRE (VISIGLIDE)
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14187369
Report Number9681834-2022-00066
Device Sequence Number14573077
Product Code OCY
UDI-Device Identifier04953170358258
UDI-Public04953170358258
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberOL-XS35455M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown